Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 291, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 27, 2008, 2:32 PM CST for 6 counties in Illinois. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 27, 2008, 2:32 PM CST (20:32 UTC)
- Expired
- Dec 27, 2008, 3:15 PM CST
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Christian County, IL, Coles County, IL, Cumberland County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 114 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 27, 3:05 PM CST | TSTM WND DMG | 6 Wnw Mattoon, IL | AT COLES REPORTS OF TREES DOWN, TREE ON CAR, ROOF DAMAGE, AND POWER LINES DOWN. |
| Dec 27, 3:09 PM CST | TSTM WND GST 60 | 3 Wnw Mattoon, IL | AT COLES STATION WIND ESTIMATE OF 60 MPH REPORTED. SWOP REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 10:58 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 272032
SVRILX
ILC021-029-035-049-139-173-272115-
/O.NEW.KILX.SV.W.0291.081227T2032Z-081227T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
232 PM CST SAT DEC 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
NORTHWESTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
SHELBY COUNTY IN CENTRAL ILLINOIS...
SOUTHERN MOULTRIE COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 315 PM CST.
* AT 232 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOWEAQUA TO 7 MILES SOUTHWEST OF LAKEWOOD...OR ALONG A LINE
EXTENDING FROM 15 MILES NORTHEAST OF TAYLORVILLE TO 14 MILES
SOUTHWEST OF SHELBYVILLE...AND WAS MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEECHER CITY...
SHELBYVILLE...
FINDLAY...
SHUMWAY...
WINDSOR...
SULLIVAN...
STEWARDSON...
NEOGA...
OTHER LOCATIONS IN THIS WARNING INCLUDE...ALLENVILLE...ASHMORE...
ASSUMPTION...CHARLESTON...COOKS MILL...COWDEN...GREENUP...HAZEL
DELL...HUMBOLDT...JANESVILLE...JEWETT...LERNA...MATTOON...PANA...
RARDIN...TOLEDO...TOWER HILL AND WESTERVELT.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 166 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 106 AND 125.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3918 8804 3917 8883 3921 8883 3921 8911
3963 8915 3963 8800
TIME...MOT...LOC 2032Z 270DEG 71KT 3962 8899 3926 8898
$$
SMITH2 follow-up statements
000
WWUS53 KILX 272053
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CST SAT DEC 27 2008
ILC021-272103-
/O.CAN.KILX.SV.W.0291.000000T0000Z-081227T2115Z/
CHRISTIAN-
253 PM CST SAT DEC 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHRISTIAN COUNTY
IS CANCELLED...
AT 250 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3920 8804 3918 8883 3922 8883 3923 8911
3963 8888 3963 8800
TIME...MOT...LOC 2053Z 268DEG 49KT 3962 8864 3923 8883
$$
ILC029-035-049-139-173-272115-
/O.CON.KILX.SV.W.0291.000000T0000Z-081227T2115Z/
COLES-CUMBERLAND-EFFINGHAM-MOULTRIE-SHELBY-
253 PM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHERN MOULTRIE...SHELBY...CUMBERLAND...EXTREME NORTHWESTERN
EFFINGHAM AND COLES COUNTIES...
AT 250 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF KIRKSVILLE TO COWDEN...OR ALONG A
LINE EXTENDING FROM 5 MILES WEST OF SULLIVAN TO 13 MILES SOUTH OF
SHELBYVILLE...MOVING EAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WINDSOR...
STRASBURG...
ALLENVILLE...
TROWBRIDGE...
STEWARDSON...
GAYS...
COOKS MILL...
COLES...
ETNA...
SIGEL...
OTHER LOCATIONS AFFECTED INCLUDE...WOLF CREEK STATE PARK...COLES
COUNTY AIRPORT...MODE...FOX RIDGE STATE PARK...FAIRGRANGE...EAGLE
CREEK STATE PARK...BUSHTON...LAKEWOOD...WOODBURY...WESTERVELT...UNION
CENTER...TRILLA...TOWER HILL...TOLEDO...RARDIN...PARADISE...NEOGA...
MATTOON...LERNA...JEWETT...JANESVILLE...HUTTON...HUMBOLDT...HAZEL
DELL...GREENUP...FINDLAY...CLARKSBURG...CHARLESTON...BEECHER CITY AND
ASHMORE.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 167 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 125.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3920 8804 3918 8883 3922 8883 3923 8911
3963 8888 3963 8800
TIME...MOT...LOC 2053Z 268DEG 49KT 3962 8864 3923 8883
$$
SMITH000
WWUS53 KILX 272108
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
308 PM CST SAT DEC 27 2008
ILC029-035-049-139-173-272115-
/O.CON.KILX.SV.W.0291.000000T0000Z-081227T2115Z/
COLES-CUMBERLAND-EFFINGHAM-MOULTRIE-SHELBY-
308 PM CST SAT DEC 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR SOUTHEASTERN MOULTRIE...EASTERN SHELBY...CUMBERLAND...EXTREME
NORTHWESTERN EFFINGHAM AND COLES COUNTIES...
AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF COOKS MILL TO 2 MILES SOUTH OF
STEWARDSON...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF SULLIVAN
TO 9 MILES NORTHWEST OF EFFINGHAM...MOVING EAST AT 55 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
TRILLA...
MATTOON...
COLES COUNTY AIRPORT...
LERNA...
FAIRGRANGE...
BUSHTON...
JANESVILLE...
CHARLESTON...
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 167 AND 199.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 109 AND 125.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3924 8885 3961 8864 3963 8800 3920 8804
3918 8883 3922 8883 3922 8884
TIME...MOT...LOC 2108Z 268DEG 49KT 3962 8837 3923 8857
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 27, 11:31 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Dec 27, 11:31 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CST SAT DEC 27 2008 .DISCUSSION... ISSUED 1012 AM CST SAT DEC 27 2008 STRONG SOUTHERLY WINDS PERSIST ACROSS CENTRAL AND SOUTHEAST THIS MORNING AHEAD OF A STRONG COLD FRONT. THESE WINDS ARE CONTINUING TO TRANSPORT UNSEASONABLY WARM AND HUMID AIR INTO THE REGION. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE FRONT. WHILE THE INSTABILITY WILL NOT BE VERY GOOD...THE STRONG WIND FIELDS WILL LIKELY PRODUCE AT LEAST A FEW SEVERE STORMS AS THE LINE MOVES THROUGH THE REGION. GOING FORECAST IS IN GOOD SHAPE AND SEE NO REASON TO MAKE CHANGES AT THIS TIME. THE POTENTIAL FOR SEVERE WEATHER WATCHES WILL INCREASE AROUND MIDDAY. BAK && .AVIATION... ISSUED 1130 AM CST SAT DEC 27 2008 A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL SPREAD WEST TO EAST ACROSS THE CENTRAL ILLINOIS TERMINALS THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. IFR/MVFR CONDITIONS EXPECTED UNTIL FROPA...WITH CONDITIONS GRADUALLY IMPROVING AS DRIER AIR WORKS IN BEHIND THE FRONT TONIGHT. STRONG SOUTHERLY WINDS AHEAD OF THE FRONT WILL SHIFT WESTERLY AND REMAIN STRONG BEHIND THE FRONT. BAK && .PREV DISCUSSION... ISSUED 330 AM CST SAT DEC 27 2008 DENSE FOG ADVISORY WILL BE CANCELLED FOR FULTON AND KNOX COUNTIES AS VISIBILITIES HAVE GREATLY IMPROVED WITH WARM FRONT LIFTING NORTH INTO NORTHERN IL EARLY THIS MORNING. 00Z SHORT RANGE MODELS ARE IN FAIR AGREEMENT THIS WEEKEND AS A STRONG COLD FRONT SWEEPS EASTWARD ACROSS ILLINOIS DURING THIS AFTERNOON AND EVENING...EXITING EAST INTO INDIANA BY MIDNIGHT. FORECAST CONCERN IS FLASH FLOOD WATCH AND WIND ADVISORY TODAY ALONG WITH NEAR RECORD HIGHS TODAY. QUIETER WX IN STORE FROM SUNDAY THROUGH WED WITH ZONAL UPPER LEVEL FLOW...WITH COOLER TEMPERATURES BUT STILL A BIT ABOVE NORMAL. SHORT TERM...TODAY THROUGH MONDAY NIGHT. A 999 MB LOW PRESSURE OVER NORTHERN MN HAS A COLD FRONT OVER CENTRAL IA INTO NW MO...SE KS AND CENTRAL OK WHERE 1000 MB LOW PRESSURE. MODELS SWEEP STRONG COLD FRONT EAST ACROSS IL THIS AFTERNOON AND THIS EVENING. HEAVY RAINS STILL LIKELY TODAY WITH THE HEAVIEST RAIN AXIS FROM I-55 WEST TO ALONG THE IL RIVER WHERE 1.75 TO 2.50 INCHES OF RAIN POSSIBLE. PRECIPITABLE WATER VALUES AHEAD OF COLD FRONT ARE AROUND 1.50 INCHES...EXTREMELY HIGH FOR LATE DEC. SPC ISSUED TORNADO WATCH FOR MUCH OF CENTRAL IL NW OF I-70 AND FROM CHAMPAIGN WESTWARD UNTIL 9 AM. THUNDERSTORMS RACING NE NEAR 60 MPH WITH 60 KT SW LOW LEVEL JET. THUNDERSTORMS WITH HEAVY RAINS NW OF A RUSHVILLE TO BLOOMINGTON LINE. CONVECTION SHOULD OVERSPREAD REST OF CENTRAL IL DURING THIS MORNING AND MAY NOT GET INTO SE IL BY THE WABASH RIVER UNTIL LATER TODAY. DECIDED TO REMOVE SE COUNTIES OUT OF FLASH FLOOD WATCH THIS AFTERNOON/EVENING SINCE THEY ARE EXPECTING LESS RAINFALL OF 1 INCH OR LESS AND NO SNOW/ICE MELT THERE. STRONG WIND FIELDS TODAY AHEAD OF COLD FRONT AND BEHIND COLD FRONT THIS EVENING ESPECIALLY FROM I-55 EAST WHERE WIND ADVISORY ISSUED. WINDY OVER THE IL RIVER VALLEY BUT APPEARS BELOW WIND ADVISORY CRITERIA AT THIS TIME WITH IS SUSTAINED WINDS OF 30 MPH AND/OR WIND GUSTS OF 45 MPH OR STRONGER. SPC PUSHED SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON SW OF CWA. BUT WITH SUCH STRONG WIND FIELDS...STILL COULD BE A FEW STRONG TO SEVERE STORMS WITH HIGH WINDS EAST OF I-55. BUMPED UP HIGHS TODAY INTO THE 60S... RANGING FROM 60F NW OF THE IL RIVER TO LOWER 70S NEAR THE WABASH RIVER. NEAR RECORD HIGHS TODAY WHICH ARE 64F AT PEORIA AND LINCOLN WHILE 66F AND SPRINGFIELD. STRONG COLD FRONT ACCELERATES EAST OF IL BY MIDNIGHT WITH RAIN DIMINISHING QUICKLY BEHIND IT FROM WEST TO EAST DURING THIS EVENING. JUST SLIGHT CHANCE OF LIGHT RAIN/SNOW OVERNIGHT WITH NO SNOW ACCUMULATIONS. STRONG WINDS CONTINUE THIS EVENING ESPECIALLY EAST OF I-55 AS SOUTH WINDS TURN WEST BEHIND STRONG COLD FRONT. DRY SLOT WORKS NE INTO CENTRAL/SE IL OVERNIGHT WITH DECREASING CLOUDS. A PIECE OF HIGH PRESSURE OVER THE ROCKIES BREAKS OFF AND MOVES INTO AR/TN BY SUNDAY AFTERNOON BRINGING MOSTLY SUNNY SKIES. HIGHS IN THE UPPER 30S/LOWER 40S CENTRAL IL AND MID 40S SE IL. HIGH PRESSURE MOVES INTO THE EASTERN STATES MON AND KEEPS MOSTLY SUNNY SKIES AGAIN AND A BIT MILDER HIGHS IN THE MID TO UPPER 40S. LONG TERM...TUESDAY THROUGH FRIDAY. MEDIUM RANGE MODELS CONTINUE TO SHOW ZONAL UPPER LEVEL FLOW OVER THE MIDWEST DURING MID WEEK WITH DRY WEATHER THROUGH THU. COLD FRONT PASSES THROUGH IL DRY ON TUE WITH SOME COOLING BEHIND THE FRONT TUE NIGHT AND WED WITH TEMPERATURES GETTING CLOSER TO NORMAL. ANOTHER COLD FRONT MOVES INTO IL THU NIGHT INTO FRI AND APPEARS TO HAVE A BIT MORE MOISTURE TO WORK WITH TO BRING A CHANCE OF LIGHT SNOW. 00Z GFS BECOMES MUCH STRONGER WITH LOW PRESSURE EJECTING INTO IL BY SUNSET FRI BUT 00Z ECMWF HAS THIS LOW PRESSURE PASSING NORTH OF THE GREAT LAKES. SO BIG DIFFERENCES HERE WITH THIS LOW PRESSURE SYSTEM AND TENDED TO LEAN TOWARD THE ECMWF SOLUTION. LOOKS LIKE SOME COOLING AGAIN BEHIND THIS SYSTEM BY WEEKS END. && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ038-042>046- 051>057-061>063-066>068-071>073. FLASH FLOOD WATCH UNTIL 6 PM CST THIS AFTERNOON FOR ILZ027>031- 036>038-040>044-047>054-061. FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ045-046-055. &&
Hazardous weather outlook, Dec 27, 10:22 AM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1022 AM CST SAT DEC 27 2008 ILZ027>031-036-037-040-041-047>050-281200- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 1022 AM CST SAT DEC 27 2008 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT STEADY RAINS ARE EXPECTED TO DEVELOP TOWARD NOON FOR AREAS WEST OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. BETWEEN ONE HALF AND ONE INCH OF RAIN ALREADY FELL SINCE MIDNIGHT FOR SOME AREAS WEST OF THE ILLINOIS RIVER. ADDITIONAL LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON...WITH AROUND 2 MORE INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM THIS EVENING. THE WARM RAIN WILL ALSO MELT ANY REMAINING SNOW AND ICE ON THE GROUND...AND THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS...MELTING SNOW...AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING TODAY. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ILZ038-042>044-051>054-061-281200- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MOULTRIE-PIATT-SANGAMON- SHELBY- 1022 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT. STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM THIS EVENING. THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. ILZ045-046-055-281200- CHAMPAIGN-DOUGLAS-VERMILION- 1022 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH ARE EXPECTED INTO TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT. STEADY RAINS ARE EXPECTED TO DEVELOP THIS AFTERNOON FOR AREAS EAST OF I-55. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING...WITH 1 TO 2 INCHES OF RAINFALL POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT THIS EVENING. THE FROZEN GROUND WILL FORCE MOST OF THE WATER TO RUNOFF. HEAVY RAINS AND POSSIBLE CLOGGED STREET DRAINS MAY LEAD TO FLASH FLOODING TODAY. BASEMENTS WILL LIKELY SEE WATER SEEPAGE AS WELL. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON...MAINLY AFTER 3 PM. ILZ056-057-062-063-066>068-071>073-281200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 1022 AM CST SAT DEC 27 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT VERY STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WILL PERSIST INTO TONIGHT. DRIVING MAY BECOME DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON EAST-WEST ROADS. WINDS WILL TURN WESTERLY THIS EVENING BEHIND THE COLD FRONT...AND BECOME STRONG AGAIN. THE WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT AS A RESULT. COLDER TEMPERATURES ARE EXPECTED TO RETURN TONIGHT...WITH ANY RAIN POSSIBLY CHANGING TO FREEZING RAIN OR SNOW. ANY WET SURFACES MAY RE-FREEZE. HAZARDOUS TRAVEL MAY DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EARLY EVENING...MAINLY AFTER 4 PM. BAK
In the hours before
Local storm report, Dec 27, 1:22 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
122 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG 3 W BLOOMINGTON 40.48N 89.03W
12/27/2008 MCLEAN IL EMERGENCY MNGR
4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
BLOOMINGTON. TIME ESTIMATED.
&&
25Local storm report, Dec 27, 1:33 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
133 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG KINCAID 39.59N 89.41W
12/27/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
BULPITT.
&&
BAKLocal storm report, Dec 27, 1:52 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
152 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
FOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS
BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.
&&
BAKLocal storm report, Dec 27, 2:21 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
RV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD
A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS
DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55
INTERCHANGE.
&&
BAKLocal storm report, Dec 27, 2:23 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
223 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM TSTM WND DMG LITTLETON 40.23N 90.62W
12/27/2008 SCHUYLER IL LAW ENFORCEMENT
ROOF BLOWN OFF BARN
1118 AM TSTM WND DMG 1 W TABLE GROVE 40.37N 90.44W
12/27/2008 FULTON IL EMERGENCY MNGR
BARN DESTROYED.
1120 AM TSTM WND DMG KNOXVILLE 40.91N 90.29W
12/27/2008 KNOX IL LAW ENFORCEMENT
SEMI BLOWN OVER AND ROOF OFF A LUMBER YARD NEAR I-74.
1130 AM TSTM WND DMG KILBOURNE 40.15N 90.01W
12/27/2008 MASON IL EMERGENCY MNGR
30 UTILITY POLES BLOWN DOWN ON 600 NORTH NEAR KILBOURNE.
1143 AM TSTM WND GST CHAPIN 39.77N 90.40W
12/27/2008 E60.00 MPH MORGAN IL MESONET
LARGE TREE LIMBS DOWN
1200 PM TSTM WND DMG 1 W CANTON 40.56N 90.06W
12/27/2008 FULTON IL EMERGENCY MNGR
BACK WINDOW BLOW OUT OF SPOTTERS TRUCK. TIME ESTIMATED.
1200 PM TSTM WND DMG 4 WSW TRIVOLI 40.67N 89.95W
12/27/2008 PEORIA IL EMERGENCY MNGR
MULTIPLE POWER POLES DOWN NEAR THE INTERSECTION OF DOWNS
SCHOOL ROAD AND WASSON ROAD IN SOUTHWEST PEORIA COUNTY.
1201 PM TSTM WND DMG CANTON 40.56N 90.04W
12/27/2008 FULTON IL MESONET
SHINGLES BLOWN OFF HOUSE AND TREE LIMBS ON POWER LINES
1205 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
12/27/2008 E71.00 MPH MENARD IL MESONET
WIND SENSOR MEASURED 71 MPH BEFORE THE POWER WENT OUT.
1225 PM TSTM WND DMG SPRINGFIELD 39.78N 89.64W
12/27/2008 SANGAMON IL NWS EMPLOYEE
A LARGE SECTION OF THE ROOF WAS BLOWN OFF THE U.S. GRANT
SCHOOL AT THE INTERSECTION OF MONROE AND STAGE.
1230 PM TSTM WND DMG LINCOLN 40.15N 89.37W
12/27/2008 LOGAN IL NWS EMPLOYEE
POWER POLES AND LINES DOWN FOR AT LEAST ONE QUARTER MILE
ALONG STATE RT 10 OUTSIDE NWS OFFICE
1235 PM TSTM WND GST LINCOLN 40.15N 89.37W
12/27/2008 M60.00 MPH LOGAN IL NWS EMPLOYEE
TREE LIMBS AND POWER LINES BLOWN DOWN. SEMI BLOWN OVER ON
I-55 NEAR MILE MARKER 126.
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
RV TIPPED OVER AT DEALERSHIP. AGRICULTURE DEALERSHIP HAD
A GRAIN SILO DESTROYED AND SOME OTHER ROOF DAMAGE. THIS
DAMAGE ALSO OCCURRED NEAR THE US-136 AND I-55
INTERCHANGE.
1240 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL TRAINED SPOTTER
FOUR POWER POLES SNAPPED OFF AND NUMEROUS TREE LIMBS
BLOWN DOWN NEAR US-136 AND I-55 INTERCHANGE.
1250 PM TSTM WND DMG 2 NW SHIRLEY 40.44N 89.06W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN COVELL. NO FURTHER DETAILS...TIME
ESTIMATED.
1250 PM TSTM WND DMG MCLEAN 40.32N 89.17W
12/27/2008 MCLEAN IL EMERGENCY MNGR
HOUSES DAMAGED IN MCLEAN. NO FURTHER DETAILS.
1252 PM TSTM WND DMG 5 NW WARRENSBURG 39.98N 89.13W
12/27/2008 MACON IL EMERGENCY MNGR
BARN ROOF BLOWN OFF AT CORNER OF DUROCK AND STROWN RD.
1255 PM TSTM WND DMG KINCAID 39.59N 89.41W
12/27/2008 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE BUILDINGS SUSTAINED WIND DAMAGE IN KINCAID AND
BULPITT.
1255 PM TSTM WND DMG 3 W BLOOMINGTON 40.48N 89.03W
12/27/2008 MCLEAN IL EMERGENCY MNGR
4 SEMIS BLOWN OVER ON I-55 AND I-74 ON WEST SIDE OF
BLOOMINGTON. TIME ESTIMATED.
&&
BAKLocal storm report, Dec 27, 2:27 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
227 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG SHARPSBURG 39.62N 89.35W
12/27/2008 CHRISTIAN IL MESONET
ROOF OF ATTACHED GARAGE BLOWN OFF WELL BUILT HOME
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:11 PM CST | River Flood Warning | ILX | Fulton | 6 days |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 12 hr |
| Dec 27, 3:47 AM CST | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 35 min |
| Dec 27, 3:52 AM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 10:55 AM CST | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more | 65 min |
| Dec 27, 11:19 AM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria, Stark | 56 min |
| Dec 27, 11:24 AM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon, Scott | 66 min |
| Dec 27, 11:51 AM CST | Tornado Warning | ILX | Fulton, Peoria | 24 min |
| Dec 27, 12:02 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Fulton, Logan, McLean, Mason, Menard and 3 more | 58 min |
| Dec 27, 12:06 PM CST | Severe Thunderstorm Warning | ILX | McLean, Marshall, Peoria, Stark, Tazewell, Woodford | 54 min |
| Dec 27, 12:12 PM CST | Tornado Warning | ILX | Marshall, Peoria, Stark, Woodford | 48 min |
| Dec 27, 12:15 PM CST | Severe Thunderstorm Warning | ILX | Christian, DeWitt, Logan, Macon, Menard, Sangamon and 1 more | 60 min |
| Dec 27, 12:37 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 38 min |
| Dec 27, 12:39 PM CST | Severe Thunderstorm Warning | ILX | Christian, Moultrie, Sangamon, Shelby | 66 min |
| Dec 27, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Logan, McLean, Macon, Piatt and 3 more | 34 min |
| Dec 27, 12:44 PM CST | Tornado Warning | ILX | DeWitt, Logan, Macon, Sangamon | 31 min |
| Dec 27, 12:53 PM CST | Tornado Warning | ILX | Christian, Logan, Macon, Sangamon | 37 min |
| Dec 27, 12:57 PM CST | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Dec 27, 12:59 PM CST | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 31 min |
| Dec 27, 1:10 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Macon, Moultrie and 3 more | 65 min |
| Dec 27, 1:12 PM CST | Tornado Warning | ILX | Champaign, DeWitt, McLean, Macon, Piatt | 33 min |
| Dec 27, 1:16 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, Macon, Piatt | 44 min |
| Dec 27, 1:19 PM CST | Severe Thunderstorm Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 41 min |
| Dec 27, 1:20 PM CST | Tornado Warning | ILX | Champaign, DeWitt, Macon, Moultrie, Piatt | 40 min |
| Dec 27, 1:26 PM CST | Flash Flood Warning | ILX | Fulton | 3 hr |
| Dec 27, 1:35 PM CST | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 25 min |
| Dec 27, 1:45 PM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 60 min |
| Dec 27, 1:49 PM CST | River Flood Warning | ILX | McLean, Tazewell, Woodford | 22 hr |
| Dec 27, 2:03 PM CST | Severe Thunderstorm Warning | ILX | Vermilion | 41 min |
| Dec 27, 2:16 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Vermilion | 34 min |
| Dec 27, 2:51 PM CST | Flash Flood Warning | ILX | Stark | 3 hr |
| Dec 27, 3:11 PM CST | Flash Flood Warning | ILX | Schuyler | 3 hr |
| Dec 27, 3:11 PM CST | Severe Thunderstorm Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Piatt and 1 more | 49 min |
| Dec 27, 3:15 PM CST | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar, Effingham | 45 min |
| Dec 27, 3:21 PM CST | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 24 min |
| Dec 27, 3:35 PM CST | Severe Thunderstorm Warning | ILX | Edgar, Vermilion | 27 min |
| Dec 27, 4:28 PM CST | Areal Flood Warning | ILX | Fulton | 12 hr |
| Dec 27, 5:17 PM CST | Severe Thunderstorm Warning | ILX | Clay | 43 min |
| Dec 27, 5:22 PM CST | Areal Flood Warning | ILX | Champaign, Vermilion | 11 hr |
| Dec 27, 5:44 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
| Dec 27, 5:55 PM CST | Areal Flood Warning | ILX | Stark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.